Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 27, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 29, 2014, 5:36 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2014, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 29, 2014, 5:49 PM EDT
- In force
- 13 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 52 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 5:37 PM EDT | TSTM WND DMG | 1 W Davie, FL | SEVERAL LARGE TREES DOWNED EAST OF INTERSTATE 75 AND SOUTH OF INTERSTATE 575. REPORT RECEIVED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082
WUUS52 KMFL 292136
SVRMFL
FLC011-086-292200-
/O.NEW.KMFL.SV.W.0027.140729T2136Z-140729T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
536 PM EDT TUE JUL 29 2014
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA...
NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
* UNTIL 600 PM EDT
* AT 536 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER INTERSECTION I-75 AND GRIFFIN ROAD...OR OVER
DAVIE...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE...
PLANTATION...SUNRISE...MIAMI GARDENS...HALLANDALE...LAUDERHILL...
WESTON...NORTH MIAMI...NORTH MIAMI BEACH...AVENTURA...LAUDERDALE
LAKES...DANIA BEACH...COOPER CITY...SUNNY ISLES BEACH...OPA-LOCKA
AND WEST PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2611 8011 2612 8011 2611 8012 2609 8012
2609 8011 2593 8012 2592 8012 2593 8013
2590 8013 2590 8015 2588 8014 2587 8014
2600 8045 2618 8039 2614 8010
TIME...MOT...LOC 2136Z 316DEG 30KT 2606 8034
$$
SI1 follow-up statement
627
WWUS52 KMFL 292149
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
549 PM EDT TUE JUL 29 2014
FLC011-086-292159-
/O.CAN.KMFL.SV.W.0027.000000T0000Z-140729T2200Z/
BROWARD FL-MIAMI-DADE FL-
549 PM EDT TUE JUL 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWARD AND
NORTHEASTERN MIAMI-DADE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2611 8011 2612 8011 2611 8012 2609 8012
2609 8011 2593 8012 2592 8012 2593 8013
2590 8013 2590 8015 2588 8014 2587 8014
2600 8045 2618 8039 2614 8010
TIME...MOT...LOC 2147Z 316DEG 30KT 2598 8026
$$
SIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:51 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 29, 2:51 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 251 PM EDT TUE JUL 29 2014 .DISCUSSION... SCATTERED SHOWERS AND A FEW STORMS CONTINUE TO DEVELOP ACROSS THE REGION AND MOVE QUICKLY TO THE EAST THIS AFTERNOON. THE MAIN CONCERN FOR STORMS WILL BE WIND AND CLOUD-TO-GROUND LIGHTNING. PREFRONTAL TROUGH WILL CONTINUE TO PUSH SOUTH OVERNIGHT...WITH DEEP MOISTURE RETURNING TO THE AREA. SHOWERS AND STORMS ARE FORECAST TO MOVE INTO THE GULF COAST LATE TONIGHT AND INTO THE MORNING HOURS ON WEDNESDAY...WITH SCATTERED TO NUMEROUS SHOWERS AND STORMS ACROSS THE REST OF THE REGION THROUGHOUT THE DAY. TEMPERATURES ARE FORECAST TO REMAIN NEAR NORMAL DUE TO THE CLOUD COVER AND RAINFALL ON WEDNESDAY. THE TROUGH WILL STALL ACROSS THE REGION...AND THE FLOW WILL BEGIN TO SHIFT MORE TO THE SOUTH AND SOUTHEAST THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. HIGH MOISTURE WILL REMAIN ACROSS SOUTH FLORIDA THURSDAY THROUGH THE WEEKEND...WITH GOOD CHANCES OF SHOWERS AND STORMS EACH DAY. GLOBAL MODELS SHOW AN INVERTED TROUGH MOVING ACROSS SOUTH FL FROM SE TO NW OVER THE UPCOMING WEEKEND. THE INVERTED TROUGH THIS WEEKEND WOULD ONLY SERVE TO ENHANCE SHOWER AND TSTORM ACTIVITY. H5 TEMPS NEVER COOL DRAMATICALLY SO IT LOOKS AS THOUGH THE MAIN TSTORM IMPACTS THROUGH THE WEEKEND WILL BE LIGHTNING STRIKES AND LOCALIZED HEAVY RAINFALL. && .AVIATION... WIDELY SCATTERED STORMS MOVED THROUGH KMIA/KOPF EARLIER TODAY BUT OVERALL COVERAGE IS UNIMPRESSIVE. STILL WAITING FOR THE INDICATION OF SE OR SSE WIND ALONG THE ATLANTIC COAST/SEA BREEZE THAT SHOULD INITIATE MORE COVERAGE PERHAPS LATE DAY. A FEW MORE STORMS ARE NOW DEVELOPING INLAND AND COULD THROW OUTFLOWS WHICH ALSO SERVE AS A TRIGGER. WILL BEGRUDGINGLY HOLD VCTS IN TAFS...BUT MAY NEED TO BE REMOVED IF STORMS ARE HESITANT TO FORM OVER THE NEXT FEW HOURS. WEAK BOUNDARY ACROSS NORTHERN FLORIDA SHOVING ANOTHER INFUSION OF MID LEVEL MOISTURE SOUTH SHOULD LEAD TO BETTER COVERAGE TOMORROW AFTERNOON. ALSO...WESTERLY FLOW OVERNIGHT MAY ALLOW SOME SHOWERS OR STORMS OVER THE GULF COASTAL WATERS TO AFFECT KAPF EARLY TOMORROW. && .MARINE... WIND SPEEDS WILL REMAIN BELOW 15 KT WITH SEAS GENERALLY AT 2 FT OR LESS. WINDS/SEAS WILL BE HIGHER IN AND NEAR AND AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 91 76 90 / 30 60 40 60 FORT LAUDERDALE 79 91 78 90 / 20 60 40 60 MIAMI 79 91 78 90 / 20 60 40 60 NAPLES 78 89 78 89 / 50 50 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...84/AK LONG TERM....84/AK AVIATION...21/KM
Hazardous weather outlook, Jul 29, 4:21 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 421 PM EDT TUE JUL 29 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300830- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 421 PM EDT TUE JUL 29 2014 ...THUNDERSTORMS POSSIBLE THROUGH THE EVENING HOURS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING WITH THE FOCUS FROM THE LAKE OKEECHOBEE REGION TO PALM BEACH AND BROWARD COUNTIES. THE MAIN IMPACT FROM THE THUNDERSTORMS WILL BE LIGHTNING AND GUSTY WINDS. WIND: ISOLATED WIND GUSTS OF 40 TO 50 MILES PER HOUR WILL BE POSSIBLE WITH ANY THUNDERSTORM THROUGH THE EVENING HOURS. TEMPERATURE: THE HEAT INDEX WILL BE BETWEEN 100 AND 105 IN MUCH OF THE METRO AREAS ACROSS SOUTH FLORIDA THIS AFTERNOON. THIS INCLUDES THE ATLANTIC AND GULF COASTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE PRIMARY RISK BEING LIGHTNING, GUSTY WIND,AND ISOLATED STREET FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 29, 2:32 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT TUE JUL 29 2014
FLZ067-068-168-291900-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND PALM BEACH COUNTY FL-
232 PM EDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COASTAL PALM BEACH
COUNTY...CENTRAL METRO PALM BEACH COUNTY AND EAST CENTRAL INLAND PALM
BEACH COUNTY...
* UNTIL 300 PM EDT
* AT 232 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LION COUNTRY SAFARI PARK...OR NEAR
WELLINGTON...MOVING EAST AT 25 MPH.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* THE STORM WILL AFFECT...
WEST PALM BEACH...BOYNTON BEACH...WELLINGTON...LAKE WORTH...RIVIERA
BEACH...PALM BEACH...OCEAN RIDGE...GREENACRES...ROYAL PALM BEACH...
PALM SPRINGS...LANTANA...ATLANTIS...HAVERHILL...CLOUD LAKE...
LOXAHATCHEE GROVES...GUN CLUB ESTATES...LION COUNTRY SAFARI PARK...
ROYAL PALM ESTATES...GOLDEN LAKES AND DOWNTOWN WEST PALM BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2663 8004 2670 8005 2659 8005 2662 8004
2659 8004 2658 8005 2653 8005 2655 8004
2652 8005 2658 8043 2673 8043 2678 8003
2676 8005 2671 8005 2676 8004
TIME...MOT...LOC 1832Z 271DEG 23KT 2665 8035
SISpecial weather statement, Jul 29, 5:19 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
519 PM EDT TUE JUL 29 2014
FLZ071-072-172-173-292145-
INLAND BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL MIAMI DADE COUNTY FL-
519 PM EDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INLAND BROWARD COUNTY...
COASTAL BROWARD COUNTY...CENTRAL METRO BROWARD COUNTY AND NORTHERN
COASTAL MIAMI DADE COUNTY...
* UNTIL 545 PM EDT
* AT 519 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SAWGRASS MILLS MALL...OR OVER SUNRISE...MOVING EAST AT 20 MPH.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* THE STORM WILL AFFECT...
FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...DAVIE...
PLANTATION...SUNRISE...TAMARAC...LAUDERDALE-BY-THE-SEA...
HALLANDALE...LAUDERHILL...WESTON...OAKLAND PARK...NORTH
LAUDERDALE...AVENTURA...LAUDERDALE LAKES...DANIA BEACH...COOPER
CITY...SUNNY ISLES BEACH...WEST PARK AND WILTON MANORS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2611 8010 2610 8010 2611 8012 2610 8011
2605 8011 2595 8012 2612 8043 2622 8038
2622 8031 2620 8009
TIME...MOT...LOC 2119Z 287DEG 16KT 2614 8030
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jul 29, 3:11 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 19 min |
| Jul 29, 5:19 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Jul 29, 6:33 PM EDT | Special Marine Warning | MFL | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.